Tinnitus for 15 Years, Recently Got Worse, Possibly from Sertraline (Zoloft etc.)

Discussion in 'Introduce Yourself' started by Kodiak321, May 16, 2020.

    1. Kodiak321

      Kodiak321 Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Gun shot
      I originally got tinnitus in my left ear from a gunshot when I was young and stupid, 15 years ago. I'm 34 now.

      Recently I was put on Sertraline for a random panic attack due to prednisone. Never had any anxiety or panic ever prior. Now my head is screaming, the tinnitus has increased tremendously and is in BOTH ears now. I was only on Sertraline for 1 week and it's been almost 2 weeks since I've been off. I started at 50mg and dropped to 25mg the last 3 days. My GP now put me on Mirtazapine which I'm using for sleep.

      Is there any hope the effects from Sertraline will go away? How long can it take for a side effect of a med to go away? Has anyone had this issue and did it eventually fade away.

      I can handle my original tinnitus but this is going to be hard to habituate to. Uploaded my recent audiogram which shows a lot of higher frequency loss which is just my tinnitus now covering it up.

      Any help is much appreciated.

      20200511_201213.jpg
       
      • Hug Hug x 2
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. Drug side effect is a highly personal thing. I didn't use Sertraline. I used Prozac and luckily I didn't have bad side effects from it. You may try to search the forum with Sertraline or Zoloft if there isn't enough response here in the introduction which may not have enough readership to help answer your question on this drug. In general, drug side effect tend to fade over time after cutting off the drug but again how long it will take is quite personal.. Best is to remain positive and calm that this side effect will fade over time and that your T will also fade. At least when you remain positive and hopeful for the future, you will have less anxiety and stress which also can benefit your recovery. Take care God Bless.
       

Share This Page

Loading...